I was prescribed a generic, Levofloxacin, for an antibiotic resistant infection in a surgical wound. After reading side effects I was hesitant to take it, but it is 100 times more effective than other antibiotics for enterobacter and I had a deep ulcerated wound. I questioned doc about the side effects, he said in 20 yrs he'd never had anyone report negative side effects, so, I started the medication, a 14 day RX 500mg once daily. Immediately had horrible indigestion, sleeplessness, muscular weakness, could barely walk 10 steps then had to sit down for a couple minutes to rest and catch breath, tendons in fingers and shoulders started swelling, and one knee is now feeling swollen and I hear a poppig in it which sounds/feels like a swollen tendon. I am 66, athletic, accustomed to walking in the mountains about 3 miles a couple times a week and ride horses for 25 mile rides a couple times a week, I lift 50lb feed bags and move around 110# bales of hay, so I KNOW when something is not right. I had to take double dose of sleeping pills to be able to rest at all, would sleep a few hrs, then wake up with both shoulders having tendon pain and sometimes the hips. I stopped the meds yesterday and will be contacting the reporting agency for negative side effects. So far, no issues with Achilles tendons yet and I am praying that the tendon issues will resolve quickly.
Here are side effects for levofloxacin alone, because that's the drug you said you actually took. I focused on your tendon and joint complaints first. Below that is a link to all side effects. You'll see that many of the side effects you experienced are listed here. You won't be the 1st person to have some trouble with side effects.
Achilles tendon rupture occurred in 4 of 489 study patients (3217 treatment days) after 1 to 10 days of levofloxacin treatment.
Uncommon (0.1% to 1%): Arthralgia, myalgia, skeletal pain, tendinitis
Frequency not reported: Arthritis, arthrosis, pathological fracture, osteomyelitis, synovitis, muscle weakness, tendon
Postmarketing reports: Tendon rupture, muscle injury (including rupture), increased muscle enzymes, rhabdomyolysis
Synovitis is the medical term for inflammation of the synovial membrane. This membrane lines joints which possess cavities, known as synovial joints
Rhabdomyolysis is a serious syndrome due to a direct or indirect muscle injury. It results from the death of muscle fibers and release of their contents into the bloodstream. This can lead to complications such as renal (kidney) failure.
Link to all side effects:
Glad you are not hurting with ruptures. My husband's ruptured a year ago and he is now on oxygen and can barely walk. I reported it, so they could put it in as a statistic. I wouldn't give my enemy levaquin after all our family has been through. His tendons ruptured within 2 days of taking it. It needs to come off the market. The first person sued and won. The manufacturers put warnings on the packages after that to cover themselves. It's a gamble taking it, you never know if you are going to be the next victim...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2012 • 1 answer
Posted 26 Jul 2013 • 1 answer
Posted 7 Dec 2013 • 3 answers
Posted 19 Jan 2014 • 1 answer
Posted 14 Apr 2014 • 2 answers